right! ive reduced my dose from 1grain of pig and 60 mg of t3 to having 40mg of t3...help i feel fatigued!

the fatigue is killing me - I have just started a full time HNC course ( i am in college 2 and a half days a week and struggling) and my boyfriend has paid for my course as we have agreed that I will be studying to get my qualification then I will be graduating and moving to Norway to be with my man and start a new life.

I am struggling with feeling exhausted and extreme fatigue, i have laid off the iron tablets as my iron levels are 202 which is pretty high. My vit D and calcium are low but I have been taking multivitamins. my TSH was 0.02 roughly and my T3 was 7.4 ( normal range 1.6-3) and T4 range is 4.3 ( normal range 9-21)

I am finding it difficult to concentrate in class with all this brain fog, eyes burning every day from the fatigue - it is horrible! so I have contacted disability services and they suggested about me going part time and I was like no! I don't have time for that and my boyfriend is not flexible. I have tried discussing with him about doing it part time for 2 years and he was like no sorry I can not wait 2 years at all. we have been in a long distance relationship for a year and a half and he has paid £1200 for my course. I have been attending my course for 4 weeks now, my lecturers have refused to let me record things in class which was a complete bummer and I need that to help with my memory - as my memory is very poor. I told disability services and said there is nothing we can do, she gave me some tips and advice on how to study and she will be testing my knowledge on each subject. which is cool and it helps.

Any tips on how I can get rid of this fatigue? I am at my wits end! 2 and a half years of the bull is annoying me.

11 Replies

  • I do synthroid, but you sound over medicated and your TSh is 0.02...Being over medicated can make you feel tired...You cant get anything done..it feels like you are dragging extra weight around etc...and ya brain fog.

    I never paid attention to the T3 t4 stuff before, until just lately...yours are unusual, so I hope the ladies on here interpret...Its interesting, cause it can point to whatever is going on by looking at all 3, which gp don't seem to do much...

  • Hi You sound over medicated. You can have the same symptoms as hyper with hypo.It happened to me. FT3 should never go over range as it is dangerous to the heart, not just speculation as I know it is true from myself.Why did you opt for NDT? Sounds like you would be much better on T4 and a little FT3, say 20mcg, or more armour etc and no T3 as it is in the armour etc.

    I hope that helps.


  • I think you May have dropped too much too quickly. I would suggest going back on the 1grain of NDT which will give you some T4 and keep T3 at 40 mcg instead of your previous 60 mcgand see how you are. Also and importantly you are under pressure to study a course paid for by someone else, with an enforced deadline to complete it and move to Norway. That will no doubt be impacting on your health, no doubt via your adrenals. Not allowing you to record your lessons is disgraceful and is all about tutors not want to lose their course material to another tutor rather than any issue to do with you. You should see your student union and ask them to take up your case.

  • True, stress is bad in most cases...but stress and thyroid problems, can make for bigger problems...Cool your boyfriend is paying for your course..,..but its not gonna be cool if you get sick....Can you transfer any of your courses to on line courses, cause sometimes that helps.. On line courses you have to be dedicated to get them done, but you can do them anywhere you go, or are...(Just a thought).

  • Your tsh is going to be suppressed when your on t3 and NDT I feel that your under medicated look on the sttm website for dosing NDT most people need 3/4 grains to feel optimal.

  • While making sneaky recordings definitely isn't something I would normally advocate, you are paying quite a lot of money for your course and I can't see why they are objecting to you doing something that will help you.

    You could quietly record your lecture on a mobile phone or you can get digital pens on Amazon or at Maplins and places like that and you can use them while you are making notes then download onto your PC although I don't know how long they record for. Just keep quiet about it and don't say anything to anyone else.

    You could also ask for a copy of the lecture notes or overheads and then just add your own notes onto them, they ought to be able to organise that for you.

    Like dgleds says, you want to try and get rid of the stress this is giving you because stress and thyroid don't go together. What about taking out a student loan for yourself and doing the course part time, that way you wouldn't be dependent on your boyfriend?

  • Why did you raise the T3? Maybe reduce back to where you were and see if that helps. If it does, could you raise the NDT a little instead of raising the T3.

  • Why did you reduce your meds? Curious, if you are still feeling ill then raise them again, remember a doctor may advise but CANNOT dictate.

  • Hypohippo

    You have reduced your medication drastically, unless you have slowly tapered it down to 40mcg of T3?

    You were taking 1 gr of NDT = approx to 100 levo. 60mcg T3 = approx 240mcg levo. Total 340mcg levothyroxine!

    to 40mcg of T3 = 160mcg levo.

    Adjusting medication has to be done gradually, whether going up or down, whilst making observations on your pulse and temperature.

    Your blood tests were o.k. and to be expected whilst on T3/NDT. The MOST important question whilst taking thyroid hormones is 'how do you feel'. If well you are on the correct amount. If overstimulated - too high a dose. If hypo, too low a dose. I must admit it isn't easy.

  • With a TSH so low there is absolutely no point in taking any or anything that contains T4 as the low TSH means that the T4 will all be converting to Reverse T3 and effectively blocking any T3 you are taking. All the T4 will take some time to drop out of your system but if you stop the it and hang in there and wait till its all gone, the T3 should start to work better for you. Most people taking T3 have a very low TSH, so that's quite normal: my TSH does not work at all and none of the medics understand that there are cases where the pituitary does not secrete TSH, especially if you have had a bash on the head at some time as long ago as 25 years ago!

    Since I started just T3 a number of years ago my memory has improved ans my brain has cleared quite considerably. However I do need to take about 110mcg of T3 split into small doses throughout the day. This is the right dose for me but everyone is different.

    Good luck with the course.


  • That's interesting about the bang on the head, I mentioned my car crash (bang on the head & lost conciousness, years ago) to my GP when I was first diagnosed, he said there was no relevance, but I suspect there is. I'm on T3 only.

    Back to the subject, my daughter has been given a dictaphone by her uni to record all her lectures as well as getting copies of slides etc from her lecturers. She has dyspraxia, we think it's thyroid related and investigating.

You may also like...